Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking isotretinion 20 mg for acne and red marks on face. Is there any home remedy?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions

Im getting married in end november i.e a month from now. I had an outburst of acne with birth control pills which i took for contraception. Since there was little time, my doctor put me on isotretinion 20 mg for 20 days and now she wants me to go down to 10 mg a day. My skin has 1 pimple and many red scars ( i scar very badly) and little bumps. I had the follwoing questions on my 20th day of 20 mg..since it is working well, should i stop it and go to 10 mg or should i continue it for another week.
2. Will reducing to 10 mg make the medicine less effective?
3. What can i do to lighten the marks? Is there any home remedy etc?

Posted Fri, 9 Nov 2012 in Acne
Answered by Dr. Ashish Mittal 2 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

First reduced the isotretinoin dose as your doctor advised, as isotretinoin is not prefered in women which are in reproductive age group. it`s well know teratogenic drug which severely affect the pregnancy outcome. Teratogenic effect is 3yr after last dose

For your marks and lighten the skin you should visit to your local dermatologist for chemical peel. Variety of chemical peels available and will be chosen according to your skin type and condition of present skin. Chemical peel lighten the skin color and make skin to look young and glowing. You may need 5-7 sittings for your problem.
Try these simple measures concurrently with treatment:
-drink lots of water
-take fresh fruits daily
-wash your face 3-4 times daily with facewash.
-aerobic exercise 30 min daily
-multivitamin capsules like Becosules 2 times per day

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor